Iowa, 2014High Wind in Iowa, January 26, 2014
January 26, 2014 · NWS DMX · 35 events in 35 counties and zones
Low pressure moved southeast across the state during the day on the 26th. As the low passed to the southeast of the area a strong Arctic cold front moved south across the state.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $875,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moved southeast across the state during the day on the 26th. As the low passed to the southeast of the area a strong Arctic cold front moved south across the state. Temperatures fell from the 40s and 50s into the single digits within a matter of a few hours Strong northwest winds occurred in the wake of this cold front, along with the sharply falling temperatures. Sustained winds were in the 30 to 45 MPH range for several hours, with wind gusts to near 65 MPH. Travel became difficult with reports of some cars and trucks being swept off of the road due to the high cross winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jan 26, 11:32 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 26, 11:32 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1132 AM CST SUN JAN 26 2014
.SHORT TERM /TODAY/...
ISSUED AT 510 AM CST SUN JAN 26 2014
A HIGHLY ANTICIPATED MAJOR STORM SYSTEM WILL MOVE INTO THE
STATE TODAY AND PROVIDE SEVERAL ISSUES THROUGH THIS AFTERNOON.
CURRENTLY...STRONG PRESSURE GRADIENT WITH SURFACE LOW CENTERED
OVER NORTH-CENTRAL IOWA HAS ALLOWED FOR SOME GUSTY WEST WINDS
EARLY THIS MORNING OVER THE WESTERN HALF OF THE FORECAST AREA.
TIGHT PRESSURE GRADIENT BEHIND THE SURFACE LOW HAS CAUSED SOME
GUSTS TO 40 KNOTS ALREADY THIS MORNING. ALSO...THIS STRONG
DOWNSLOPE OCCURRING HAS PUSHED TEMPERATURES WELL INTO THE 40S OVER
WESTERN AND SOUTHERN IOWA PROVIDING A VERY SHARP TEMPERATURE
GRADIENT THIS MORNING. THE FIRST ROUND OF WINDS LOOK TO SUBSIDE
SOMEWHAT BY AROUND 15Z AS WEAK SUBSIDENCE MOVES INTO CENTRAL IOWA.
WARMED MAX TEMPERATURES SEVERAL DEGREES OVER THE CENTRAL TO
SOUTHWEST THIS MORNING...THEN FALLING TEMPERATURES EXPECTED THIS
AFTERNOON WITH THE STRONG CAA.
THE LATEST HIRES MODELS HAVE BAND OF SNOW TO DEVELOP OVER WEST-
CENTRAL IOWA BY AROUND 20Z AND SHIFT SOUTHEAST THROUGH THE LATE
AFTERNOON. THE 26.06Z HOPWRF SEEMED TO CAPTURE THE POTENTIAL SNOW
BAND/SQUALL TO DEVELOP THIS AFTERNOON OVER CENTRAL AND SOUTHERN
IOWA. RAP13 AND NAM12 SUGGESTS ENOUGH INSTABILITY IS PRESENT...AND
WITH THE CURRENT WARMUP THIS MORNING WILL ONLY AID TO THE
INSTABILITY POTENTIAL...THUNDERSNOW CERTAINLY IS IN THE REALM OF
POSSIBILITY THIS AFTERNOON. MODEL SOUNDINGS CONTINUE TO SUGGEST
SNOW SQUALLS AS A FAIRLY DEEP SATURATED DENDRITIC LAYER QUICKLY
DEVELOP BY 21Z. THIS IS EVIDENT ON MCW/ALO/DSM NAM/RAP AND EVEN
GFS BUFKIT SOUNDING WITH WINDS ATOP THE MIXED LAYER RANGE ANYWHERE
FROM 50 TO 60 KNOTS. THE GOOD NEWS IS...THE SNOW SQUALLS LOOK TO
ONLY LAST A COUPLE TO THREE HOURS FOR AREAS NOT IN THE BLIZZARD
WARNING. CONFIDENCE IS HIGHER WITH THE POTENTIAL FOR SHORT-LIVED
BLIZZARD CONDITIONS WITHIN THE HIGH WIND WARNING AREA...BUT
SEPARATING OUT WHERE THESE QUICK BLIZZARD CONDITIONS MAY OCCUR IN
THE HIGH WIND WARNING AREA IS STILL UNCERTAIN. MAY NEED TO
CONSIDER SHORT FUSED BLIZZARD WARNING IF THIS SNOW SQUALL
MATERIALIZES THIS AFTERNOON OVER CENTRAL TO SOUTHWEST IOWA.
.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 425 AM CST SUN JAN 26 2014
MUCH OF THE ACTION IN THE FORECAST IS EARLY IN THE PERIOD.
PARAMETERS STILL FAVORABLE OVER THE FAR SOUTH AS AN ARCTIC
BOUNDARY SURGES SOUTH THROUGH THE REMAINDER OF THE AREA. THE
PRESSURE GRADIENT ALONG THE BOUNDARY IS EXTREMELY INTENSE AND NEAR
90 UBARS/KM FOLLOWED BY TREMENDOUS PRESSURE RISES OF NEARLY 22
MB/6 HRS. THE ENTIRE EVENT IS SIMILAR TO FEB 2013 CONVECTIVE LINE
THAT PASSED THROUGH THE STATE WITH A THUNDERSNOW SQUALL LINE AND
WIND GUSTS TO 65 MPH. THE POTENTIAL WILL REMAIN THROUGH EARLY
EVENING WITH MIXED LAYER WINDS APPROACHING 60 KTS. AN ADDITIONAL
ONE INCH OF SNOW REMAINS POSSIBLE NEAR ANY SNOW SQUALLS. HAVE
EXPANDED THE HIGH WIND WARNING SOUTH AND WEST TO THE MISSOURI
BORDER TO INCLUDE ALL BUT THE FAR SOUTHEAST. QUITE CONCERNED THAT
THE CURRENT HIGH WIND WARNING LINES UP WELL WITH CONVECTIVE SNOW
POTENTIAL THIS AFTERNOON AND INTO THE EVENING. THE BEST PRODUCT
WOULD BE A BLIZZARD WATCH IN ADDITION TO THE HIGH WIND WARNING TO
CATCH EVERYONES ATTENTION ABOUT THE POTENTIAL. TRAVEL CONDITIONS
WOULD DETERIORATE RAPIDLY AND NEARLY INSTANTLY IF THIS DOES OCCUR.
WILL CONTINUE TO EVALUATE OPTIONS THIS MORNING.
VERY COLD ARCTIC TEMPERATURES FOLLOW TONIGHT AND WILL BE OVER THE
STATE THROUGH AT LEAST TUESDAY. HAVE ISSUED A WIND CHILL WARNING
OVER THE NORTH THROUGH NOON TUESDAY AND A WIND CHILL ADVISORY
THROUGH NOON MONDAY...EACH BEGINNING AT MIDNIGHT TONIGHT. THE
ARCTIC HIGH PRESSURE DROPS SOUTHEAST TUESDAY NIGHT AND WEDNESDAY
BRINGING RETURN FLOW BACK TO IOWA. THE REMAINDER OF THE WEEK
FEATURES THE HUDSON BAY LOW ROTATING NORTHEAST AND WEAK NORTHWEST
FLOW...GENERALLY ORIGINATING FROM CANADA. THIS WILL KEEP MUCH OF
THE PERIOD BELOW SEASONAL VALUES WITH A FEW LOW CHANCES AT LIGHT
SNOW.
&&
.AVIATION...26/18Z
ISSUED AT 1129 AM CST SUN JAN 26 2014
ARCTIC COLD FRONT NEAR A KMSP-KFSD LINE WILL MOVE TO SRN IA BY
00Z. VERY STRONG NWLY WINDS BEHIND THE FRONT WITH A BAND OF IFR TO
LIFR SNOW INVOF THE COLD FRONT. NERN TAFS WILL REMAIN MVFR IN
BLOWING SNOW INTO THE EVE...SWRN TAFS WILL RETURN TO VFR. WIND
WILL DIMINISH SLOWLY OVERNIGHT WITH CLEARING SKIES.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR ADAIR-ADAMS-AUDUBON-BOONE-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DECATUR-GREENE-GUTHRIE-LUCAS-MADISON-MAHASKA-
MARION-POLK-RINGGOLD-TAYLOR-UNION-WARREN.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST MONDAY FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-
MONROE-POLK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY FOR
BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-
MARSHALL-PALO ALTO-POCAHONTAS-POWESHIEK-SAC-STORY-TAMA-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.
BLIZZARD WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR JASPER-MARSHALL-POWESHIEK-STORY-TAMA.
BLIZZARD WARNING UNTIL MIDNIGHT CST TONIGHT FOR BLACK HAWK-
BREMER-BUTLER-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-WEBSTER-WINNEBAGO-WORTH-WRIGHT.
WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
APPANOOSE-DAVIS-MONROE-WAPELLO-WAYNE.
HIGH WIND WARNING UNTIL MIDNIGHT CST TONIGHT FOR CALHOUN-
POCAHONTAS-SAC.
&&
SHORT TERM...DONAVON
LONG TERM...DONAVON
AVIATION...MS JAN 14
Hazardous weather outlook, Jan 26, 5:14 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
514 AM CST SUN JAN 26 2014
IAZ004>007-015>017-024>028-035>039-048>050-061-062-271115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-JASPER-POWESHIEK-
514 AM CST SUN JAN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
A BLIZZARD WARNING IS IN EFFECT FOR THE AREA SUNDAY THROUGH
SUNDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
WIND GUSTS TO 60 MPH ARE POSSIBLE IN ADDITION TO BLIZZARD
CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WIND CHILL WARNINGS AND ADVISORIES ARE IN EFFECT FOR THE AREA
TONIGHT THROUGH TUESDAY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF
SNOWFALL AND ADVERSE WINTER CONDITIONS ARE ALWAYS APPRECIATED AND
ENCOURAGED.
IAZ023-033-034-044>047-057>060-070>075-081>084-092>094-271115-
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-
GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-
514 AM CST SUN JAN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FOR THE AREA THIS AFTERNOON AND
EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
THE AREA IS BEING MONITORED FOR THE POTENTIAL FOR SNOW SQUALLS TO
DEVELOP THIS AFTERNOON AND EARLY EVENING. TRAVEL CONDITIONS WOULD
RAPIDLY DETERIORATE IN SNOW AND BLOWING SNOW SHOULD THIS AREA OF
CONVECTION MATERIALIZE. SIGNIFICANT WIND GUSTS TO 65 MPH MAY OCCUR
THIS AFTERNOON AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WIND CHILL WARNING AND ADVISORIES ARE IN EFFECT FOR THE AREA
TONIGHT THROUGH TUESDAY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER WIND GUST REPORTS
ARE ENCOURAGED.
IAZ085-086-095>097-271115-
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
514 AM CST SUN JAN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WIND CHILL ADVISORY IS IN EFFECT FOR TONIGHT THROUGH NOON
MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 26, 10:16 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 AM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW PARKERSBURG 42.57N 92.78W
01/26/2014 M1.5 INCH BUTLER IA CO-OP OBSERVER
0.11 INCHES LIQUID EQUIVALENT
&&Local storm report, Jan 26, 11:57 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1157 AM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 7 NW PARKERSBURG 42.65N 92.88W
01/26/2014 M2.0 INCH BUTLER IA CO-OP OBSERVER
&&Local storm report, Jan 26, 11:58 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1158 AM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW MASON CITY 43.15N 93.20W
01/26/2014 M2.0 INCH CERRO GORDO IA CO-OP OBSERVER
0700 AM SNOW HAMPTON 42.74N 93.20W
01/26/2014 M0.9 INCH FRANKLIN IA CO-OP OBSERVER
0700 AM SNOW TRIPOLI 42.81N 92.26W
01/26/2014 M2.5 INCH BREMER IA CO-OP OBSERVER
0700 AM SNOW NORTHWOOD 43.44N 93.22W
01/26/2014 M3.8 INCH WORTH IA CO-OP OBSERVER
0800 AM SNOW FOREST CITY 43.26N 93.64W
01/26/2014 E3.0 INCH HANCOCK IA CO-OP OBSERVER
0.15 INCHES LIQUID EQUIVALENT
0800 AM SNOW PARKERSBURG 42.57N 92.78W
01/26/2014 M1.5 INCH BUTLER IA CO-OP OBSERVER
0.11 INCHES LIQUID EQUIVALENT
0800 AM SNOW 7 NW PARKERSBURG 42.65N 92.88W
01/26/2014 M2.0 INCH BUTLER IA CO-OP OBSERVER
&&High Wind, Pocahontas
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Pocahontas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
High Wind, Sac
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Sac forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
High Wind, Calhoun
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Calhoun forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
High Wind, Webster
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Webster forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.428, -94.182 (the zone’s center; the record gives no point)
High Wind, Crawford
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Crawford forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $25,000
- Reported by
- AWOS
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
High Wind, Carroll
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Carroll forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- AWOS
- Coordinates
- 42.036, -94.861 (the zone’s center; the record gives no point)
High Wind, Greene
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Greene forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 42.036, -94.397 (the zone’s center; the record gives no point)
High Wind, Boone
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Boone forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $25,000
- Reported by
- AWOS
- Coordinates
- 42.037, -93.932 (the zone’s center; the record gives no point)
High Wind, Story
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Story forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.036, -93.465 (the zone’s center; the record gives no point)
High Wind, Marshall
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Marshall forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 42.036, -92.999 (the zone’s center; the record gives no point)
High Wind, Tama
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Tama forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 42.080, -92.532 (the zone’s center; the record gives no point)
High Wind, Audubon
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Audubon forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.685, -94.906 (the zone’s center; the record gives no point)
High Wind, Guthrie
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Guthrie forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 41.684, -94.501 (the zone’s center; the record gives no point)
High Wind, Dallas
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Dallas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.685, -94.040 (the zone’s center; the record gives no point)
High Wind, Polk
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Polk forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 41.686, -93.573 (the zone’s center; the record gives no point)
High Wind, Jasper
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Jasper forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 41.686, -93.054 (the zone’s center; the record gives no point)
High Wind, Poweshiek
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Poweshiek forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 41.686, -92.531 (the zone’s center; the record gives no point)
High Wind, Cass
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Cass forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- AWOS
- Coordinates
- 41.332, -94.928 (the zone’s center; the record gives no point)
High Wind, Adair
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Adair forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 41.331, -94.471 (the zone’s center; the record gives no point)
High Wind, Madison
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Madison forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.331, -94.016 (the zone’s center; the record gives no point)
High Wind, Warren
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Warren forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.334, -93.561 (the zone’s center; the record gives no point)
High Wind, Marion
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Marion forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
High Wind, Mahaska
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Mahaska forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Property damage
- $25,000
- Reported by
- AWOS
- Coordinates
- 41.335, -92.641 (the zone’s center; the record gives no point)
High Wind, Adams
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Adams forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.029, -94.699 (the zone’s center; the record gives no point)
High Wind, Union
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Union forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 41.028, -94.242 (the zone’s center; the record gives no point)
High Wind, Clarke
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Clarke forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.029, -93.785 (the zone’s center; the record gives no point)
High Wind, Lucas
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Lucas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.029, -93.328 (the zone’s center; the record gives no point)
High Wind, Monroe
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Monroe forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.030, -92.869 (the zone’s center; the record gives no point)
High Wind, Wapello
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Wapello forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 41.031, -92.409 (the zone’s center; the record gives no point)
High Wind, Taylor
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Taylor forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.737, -94.696 (the zone’s center; the record gives no point)
High Wind, Ringgold
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Ringgold forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.735, -94.244 (the zone’s center; the record gives no point)
High Wind, Decatur
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Decatur forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 40.738, -93.786 (the zone’s center; the record gives no point)
High Wind, Wayne
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Wayne forecast zone
- Measured
- 37 kt (43 mph) estimated sustained
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.740, -93.327 (the zone’s center; the record gives no point)
High Wind, Appanoose
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Appanoose forecast zone
- Measured
- 37 kt (43 mph) estimated sustained
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.743, -92.869 (the zone’s center; the record gives no point)
High Wind, Davis
- When
- January 26, 3:00 PM CST to 10:00 PM CST
- Where
- Davis forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.748, -92.410 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, January 26 to 27, 20141 death · 7 injured · 13 events
- Blizzard in Minnesota, January 26, 20141 death · 26 events
- Blizzard in North Dakota, January 26, 20141 death · 18 events
- Cold in Illinois, January 26, 20141 death · 1 event
- Blizzard in Iowa, January 26, 2014$160,000 · 16 events
- Strong Wind in Illinois, January 26 to 27, 2014$19,000 · 19 events
- Extreme Cold in Minnesota, January 26 to 28, 201424 events
- Strong Wind in Kentucky, January 26 to 27, 2014$15,000 · 15 events
- High Wind in South Dakota, January 26, 201456 kt wind · 23 events
- High Wind in Kansas, January 26, 2014$15,000 · 61 kt wind · 12 events
- High Wind in South Dakota, January 26, 201464 kt wind · 20 events
- Blizzard and Winter Storm in Wisconsin, January 26 to 27, 201420 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484757, 484758, 484759, 484760, 484761, 484762, 484763, 484764, 484765, 484766, 484767, 484768, 484769, 484770, 484771, 484772, 484773, 484774, 484775, 484777, 484778, 484780, 484781, 484782, 484783, 484784, 484785, 484786, 484788, 494736, 494737, 494738, 494739, 494740, 494741.